Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 257, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Aug 19, 2011, 5:39 AM EDT for Crawford County, Erie County, Pennsylvania. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 19, 2011, 5:39 AM EDT (09:39 UTC)
- Expired
- Aug 19, 2011, 6:45 AM EDT
- In force
- 66 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
Counties Crawford County, PA, Erie County, PA
The radar
The Pittsburgh radar (KPBZ), 145 km from the middle of the area, began a volume at 09:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 9.7 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 201 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 1889 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
537
WUUS51 KCLE 190939
SVRCLE
PAC039-049-191045-
/O.NEW.KCLE.SV.W.0257.110819T0939Z-110819T1045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
539 AM EDT FRI AUG 19 2011
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CRAWFORD COUNTY IN NORTHWEST PENNSYLVANIA
SOUTHERN ERIE COUNTY IN NORTHWEST PENNSYLVANIA
* UNTIL 645 AM EDT
* AT 537 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
LINESVILLE...AND MOVING EAST AT 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
MEADVILLE...
LINESVILLE...
ALBION...
CAMBRIDGE SPRINGS...
EDINBORO...
WATERFORD...
UNION CITY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. SEEK SHELTER INSIDE NOW AND STAY AWAY FROM
WINDOWS.
&&
PLEASE REPORT HAIL AND STRONG WINDS TO THE NATIONAL WEATHER SERVICE
BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 4160 8052 4187 8052 4209 7976 4200 7975
4200 7962 4163 7961
TIME...MOT...LOC 0939Z 276DEG 11KT 4167 8051
$$
GARNETWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 3:19 AM EDT, 2 hours 20 minutes earlier.
Area forecast discussion, Aug 19, 3:19 AM EDT, 2 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 319 AM EDT FRI AUG 19 2011 .SYNOPSIS... WEAK HIGH PRESSURE WILL BUILD OVER THE REGION TODAY. A WEAK COLD FRONT WILL APPROACH THE AREA SATURDAY NIGHT INTO SUNDAY. && .NEAR TERM /THROUGH TODAY/... A WEAK SURFACE FRONT IS MOVING THROUGH THE FORECAST AREA THIS MORNING. THIS BOUNDARY PRODUCED SOME SHOWERS AND THUNDERSTORMS YESTERDAY EVENING AND EARLY THIS MORNING. THE MODELS SHOW THIS BOUNDARY MOVING OVER THE EASTERN SECTIONS OF THE FORECAST AREA AND DISSIPATING THIS AFTERNOON. THE AIR MASS OVER MUCH OF THE AREA IS STILL UNSTABLE. THE LOWER DEWPOINTS AND DRIER AIR IN MICHIGAN WILL SLOWLY PRESS INTO THE AREA BUT THE EASTERN SECTIONS OF THE AREA WILL REMAIN UNSTABLE THIS MORNING AND EARLY THIS AFTERNOON. I WILL KEEP A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS FOR THE EAST TODAY. TEMPERATURES WILL REMAIN NEAR GUIDANCE. && .SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/... WEAK HIGH PRESSURE SHOULD BUILD OVER THE FORECAST AREA TONIGHT AND SATURDAY KEEPING MOST OF THE FORECAST AREA DRY. THE EXCEPTION MAY BE NORTHWEST OHIO AS THE MODELS SHOW ISOLATED STORMS LATE SATURDAY AS THE NEXT FRONT APPROACHES THE AREA. BOTH GFS AND NAM FAIRLY CONSISTENT WITH THE WEAK FRONT THAT WILL MOVE ACROSS THE AREA SAT NIGHT AND SUNDAY. THE MODEL RH FIELDS ARE NOT OVERLY IMPRESSIVE WITH THE FRONT AND WITH A NW FLOW THE PCPN MAY BE OF A MORE SCATTERED VARIETY. A WILL KEEP CHANCE POPS ALL AREAS SATURDAY NIGHT AND SUNDAY. 850 MB TEMPS LESS THAN 10C ON MONDAY. WITH A NW FLOW SOME LAKE EFFECT SHOWERS ARE POSSIBLE. I WILL KEEP SCATTERED RAIN SHOWERS IN THE EASTERN AREAS ON MONDAY. && .LONG TERM /TUESDAY THROUGH THURSDAY/... HIGH PRESSURE WILL MOVE OFF TO THE EAST BRINGING A RETURN SOUTH TO SOUTHWEST FLOW BACK TO THE FORECAST AREA FOR MID WEEK. TEMPERATURES STILL TRENDING TOWARD WARMER THAN FORECAST SO WILL ONCE AGAIN BUMP THEM UP A FEW DEGREES DUE TO THE WARM AIR ADVECTION EXPECTED. MOISTURE RETURNS TO THE AREA ON WEDNESDAY INTO THURSDAY AHEAD OF A COLD FRONT. INSTABILITY IN THE WARM SECTOR WILL LIKELY CONTRIBUTE TO THE DEVELOPMENT OF MORE SHOWERS AND THUNDERSTORMS OVER THE REGION. WILL CONTINUE THE THREAT FOR SHOWERS AND THUNDERSTORMS WEDNESDAY NIGHT INTO THURSDAY. COLD FRONTAL PASSAGE TAKES PLACE THURSDAY EVENING AND IF TIMING HOLDS TRUE...THERE IS A POSSIBILITY FOR ANOTHER ROUND OF SEVERE THUNDERSTORMS ACROSS THE AREA. AS ALWAYS...WILL HAVE TO MONITOR EACH MODEL RUN OVER THE NEXT SEVERAL DAYS. && .AVIATION /07Z FRIDAY THROUGH TUESDAY/... ISOLATED TO SCATTERED CONVECTION CONTINUES TO DEVELOP OVER THE EASTERN HALF OF THE FORECAST AREA THIS MORNING. EXPECTING DIFFUSE COLD FRONT TO BASICALLY WASH OUT OVER THE FORECAST AREA. THIS WILL KEEP SOME MOISTURE LADEN AIR OVER THE EASTERN HALF OF THE FORECAST AREA INTO THE AFTERNOON. THIS COULD ALLOW FOR SOME MORE ISOLATED CONVECTION TO FIRE BEFORE DRIER AIR TO THE NORTHWEST FINALLY PUSHES INTO THE REGION. SO WILL MENTION CB IN THE EAST AGAIN TODAY. OTHERWISE...SOME MVFR FOG IS POSSIBLE WHERE SHOWERS OCCURRED LAST EVENING AND THIS MORNING. FOG SHOULD BURN OFF THIS MORNING. OUTLOOK...POSSIBLE NON VFR SATURDAY NIGHT THROUGH SUNDAY NIGHT IN SCATTERED SHOWERS AND THUNDERSTORMS. && .MARINE... WEEKEND IS SHAPING UP TO BE FAIRLY NICE ON THE LAKE. FAIRLY LIGHT WINDS WILL KEEP WAVES WELL UNDER SMALL CRAFT ADVISORY CRITERIA THROUGH SUNDAY. WINDS DO INCREASE A BIT SUNDAY NIGHT AND THIS MAY TRIGGER SMALL CRAFT ADVISORY WAVES UP NEAR ERIE DURING THE NIGHT BUT WILL BE SHORT LIVED. OTHERWISE...QUIET CONDITIONS RETURN ON THE LAKE THROUGH TUESDAY. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...GARNET NEAR TERM...GARNET SHORT TERM...GARNET LONG TERM...LOMBARDY AVIATION...LOMBARDY MARINE...LOMBARDY
Hazardous weather outlook, Aug 19, 3:31 AM EDT, 2 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 331 AM EDT FRI AUG 19 2011 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-200745- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD- OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 331 AM EDT FRI AUG 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. GARNET
In the hours before
Special weather statement, Aug 19, 2:48 AM EDT, 2 hours 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 248 AM EDT FRI AUG 19 2011 OHZ014-PAZ002-003-190745- ASHTABULA INLAND-CRAWFORD-SOUTHERN ERIE- 248 AM EDT FRI AUG 19 2011 ...SPECIAL WEATHER STATEMENT FOR EASTERN ASHTABULA...NORTHERN CRAWFORD AND SOUTHERN ERIE COUNTIES UNTIL 345 AM EDT... AT 242 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR LINESVILLE...OR 16 MILES EAST OF JEFFERSON...MOVING EAST AT 15 MPH. SMALL HAIL IS POSSIBLE WITH THIS STORM. THIS STORM WILL BE NEAR... 7 MILES NORTH OF MEADVILLE BY 335 AM EDT. CAMBRIDGE SPRINGS AND 8 MILES SOUTH OF EDINBORO BY 345 AM EDT. LOMBARDY
Local storm report, Aug 19, 4:16 AM EDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
416 AM EDT FRI AUG 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 AM HAIL NORTHFIELD 41.34N 81.53W
08/19/2011 M1.00 INCH SUMMIT OH PUBLIC
0407 AM HAIL TWINSBURG 41.32N 81.45W
08/19/2011 M0.75 INCH SUMMIT OH PUBLIC
0407 AM HAIL AURORA 41.31N 81.34W
08/19/2011 M1.00 INCH PORTAGE OH PUBLIC
0400 AM HAIL MACEDONIA 41.31N 81.50W
08/19/2011 M1.00 INCH SUMMIT OH PUBLIC
&&
LOMBARDYLocal storm report, Aug 19, 4:54 AM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
454 AM EDT FRI AUG 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 AM HAIL MANTUA 41.28N 81.22W
08/19/2011 M1.00 INCH PORTAGE OH TRAINED SPOTTER
0437 AM HAIL MIDDLEFIELD 41.46N 81.08W
08/19/2011 M0.88 INCH GEAUGA OH PUBLIC
0435 AM HAIL 2 S CHESTERLAND 41.50N 81.34W
08/19/2011 M1.00 INCH GEAUGA OH PUBLIC
&&
LOMBARDYLocal storm report, Aug 19, 4:58 AM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
458 AM EDT FRI AUG 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 AM HAIL MANTUA 41.28N 81.22W
08/19/2011 E1.75 INCH PORTAGE OH TRAINED SPOTTER
&&
GARNETThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 9:38 PM EDT | Severe Thunderstorm Warning | CLE | Crawford | 67 min |
| Aug 19, 6:45 AM EDT | Severe Thunderstorm Warning | CLE | Crawford, Erie | 45 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.